Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 308, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2015, 5:55 PM EDT for Fulton County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 30, 2015, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS52 KFFC 302155
SVRFFC
GAC121-302230-
/O.NEW.KFFC.SV.W.0308.150730T2155Z-150730T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 555 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRBURN...
OR 12 MILES SOUTHEAST OF DOUGLASVILLE...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNION CITY...FAIRBURN AND PALMETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3366 8464 3364 8454 3353 8455 3352 8460
3351 8460 3351 8461 3350 8461 3350 8462
3351 8462 3351 8474
TIME...MOT...LOC 2155Z 020DEG 12KT 3362 8461
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:28 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 3:28 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT THU JUL 30 2015 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A WEAK COLD FRONT IS MAKING PROGRESS SOUTHWARD INTO FAR NORTH GEORGIA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THIS FRONT. ADDITIONAL DEVELOPMENT WILL LIKELY OCCUR OVER THE NEXT FEW HOURS IN ASSOCIATION WITH THE WEAK FRONTAL FORCING. WHILE CAPE VALUES OVER 2000 J/KG EXIST OVER PARTS OF THE AREA...MID LEVEL LAPSE RATES ARE RATHER UNIMPRESSIVE...SO THE SEVERE THUNDERSTORM THREAT WILL REMAIN LIMITED. WITH THAT IN MIND... AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH THE EVENING HOURS. PWAT VALUES IN EXCESS OF 2 INCHES RESIDE AHEAD OF THE FRONT AS WELL...SO THUNDERSTORMS WILL BE EFFICIENT HEAVY RAINFALL PRODUCERS. OVERALL CONVECTIVE COVERAGE WILL BEGIN TO WANE AFTER SUNSET FROM NORTH TO SOUTH...THOUGH SOME WILL LIKELY LINGER IN CENTRAL GEORGIA OVERNIGHT AS THE FRONT PUSHES INTO THIS AREA. THE FRONTAL BOUNDARY WILL RESIDE ACROSS CENTRAL GEORGIA DURING THE DAY ON FRIDAY AND WILL SERVE AS A FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS. THOUGH SOME THUNDERSTORMS MAY AGAIN BE STRONG IN THIS VICINITY...SEVERE THUNDERSTORMS ARE NOT CURRENTLY ANTICIPATED. LOCATIONS TO THE NORTH OF THIS FRONT WILL REMAIN DRY ON FRIDAY AS NOTICEABLY MORE COMFORTABLE DEWPOINTS FILTER AS FAR SOUTH AS THE ATLANTA METRO ON FRIDAY. RW .LONG TERM /SATURDAY THROUGH THURSDAY/... MODELS CONTINUE TO AGREE ON A WEAK COLD FRONT REMAINING STALLED ACROSS THE SOUTH HALF OF GEORGIA OVER THE WEEKEND AND POSSIBLY PROVIDING A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THERE DURING THE AFTERNOON AND EVENING. THEN AN UPPER DISTURBANCE PUSHES THE FRONT SOUTH AND EAST OF THE AREA BY MONDAY... WITH A DRIER NORTHWEST MID AND UPPER FLOW REDUCING RAIN CHANCES ACROSS THE ENTIRE AREA BY MONDAY AND POSSIBLY EVEN TUESDAY OF NEXT WEEK. THE GFS IS SHOWING A MOSTLY DRY... REINFORCING COLD FRONT PUSHING INTO NORTH GEORGIA ON WEDNESDAY WITH A PERSISTENT NW FLOW ALOFT. THIS WOULD CONTINUE TO HOLD RAIN CHANCES DOWN THROUGH AT LEAST MID WEEK. AT THE SAME TIME... THE ECMWF IS SHOWING A MOIST SOUTH TO SOUTHWEST SURFACE TO MID LEVEL FLOW SETTING UP BY WEDNESDAY WITH AN UPPER DISTURBANCE APPROACHING FROM THE WEST BY WEDNESDAY AFTERNOON. THIS WOULD SUGGEST INCREASING RAIN CHANCES FOR MID TO LATE NEXT WEEK. WILL LEAN TOWARD THE DRIER GFS SOLUTION FOR NOW... BUT STILL SHOW A SLIGHT TO LOW CHANCE OF AFTERNOON CONVECTION FOR TUESDAY AND WEDNESDAY. MODERATE INSTABILITY... ALONG WITH WEAK WIND SHEAR SUGGEST ANY AFTERNOON STORMS SHOULD REMAIN BELOW SEVERE LIMITS. BEHIND THE FRONT... SHORT TERM RELIEF FROM THE HEAT IS EXPECTED AS NEAR NORMAL TEMPERATURES GRADUALLY SPREAD FROM NORTH GEORGIA FRIDAY NIGHT INTO CENTRAL GEORGIA OVER THE WEEKEND. THIS RELIEF MAY PERSIST THROUGH MONDAY... BUT APPEARS ABOVE NORMAL TEMPERATURES AND NEAR CRITICALLY HIGH HEAT INDICES WILL LIKELY RETURN TO MUCH OF THE AREA BY TUESDAY AND WEDNESDAY OF NEXT WEEK. 39/16 AVIATION... 18Z UPDATE... STILL EXPECTING PRIMARILY VFR CONDITIONS THROUGH THE PERIOD EXCEPT IN ANY CONVECTION THAT OCCURS. A TEMPO GROUP IS INCLUDED ADDRESSING THIS THUNDER POTENTIAL. OUTSIDE OF CONVECTION...WINDS WILL GENERALLY BE LIGHT AND SHOULD BEGIN TO TREND NORTHWEST THIS AFTERNOON THROUGH TONIGHT WITH SOME DEVIATION TO AN EASTERLY COMPONENT POSSIBLE AS WELL. WINDS LOOK TO SHIFT BACK TO THE NORTHEAST BY FRIDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON WINDS AND HIGH ON OTHER ELEMENTS. RW && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 91 70 93 / 30 10 5 20 ATLANTA 74 90 71 90 / 30 10 5 20 BLAIRSVILLE 64 85 61 85 / 20 10 0 10 CARTERSVILLE 70 90 66 91 / 20 10 5 10 COLUMBUS 75 93 73 92 / 30 30 20 30 GAINESVILLE 73 88 71 90 / 30 5 5 10 MACON 75 94 73 93 / 40 40 20 30 ROME 69 90 66 91 / 20 10 5 10 PEACHTREE CITY 72 90 69 91 / 30 20 5 20 VIDALIA 76 93 74 92 / 40 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....16 AVIATION...RW
Hazardous weather outlook, Jul 30, 3:44 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT THU JUL 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 344 PM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... ...A FEW COULD BE STRONG TO SEVERE... WEATHER HAZARDS EXPECTED... THE MAIN THUNDERSTORM THREATS WILL BE STRONG TO POSSIBLY SEVERE DAMAGING WIND GUSTS... FREQUENT LIGHTNING... LOCALLY HEAVY DOWNPOURS AND POSSIBLY SOME SMALL HAIL. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS NORTH GEORGIA THIS AFTERNOON... THEN STALL ACROSS CENTRAL GEORGIA TONIGHT. AS THE FRONT PUSHES THROUGH A MOIST AND UNSTABLE AIR MASS... A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE DURING DAYTIME HEATING. THIS THREAT WILL BE GREATEST ALONG AND SOUTH OF A CEDARTOWN TO GAINESVILLE LINE DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... BEHIND A WEAK COLD FRONT... A DRIER AND MORE STABLE AIR MASS WILL SETTLE ACROSS NORTH GEORGIA AND LESSON RAIN CHANCES THERE OVER THE WEEKEND AND THROUGH THE FIRST PART OF NEXT WEEK. A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL HELP PROVIDE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THERE OVER THE WEEKEND. HOWEVER... SEVERE STORMS ARE NOT EXPECTED. THE WEAKENING FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY MONDAY... WITH A DRIER NORTHERLY FLOW LESSONING RAIN CHANCES FOR ALL AREAS BY MONDAY. BEHIND THE FRONT... A BRIEF RELIEF FROM THE HEAT IS EXPECTED AS SLIGHTLY COOLER THAN NORMAL TEMPERATURES GRADUALLY SPREAD FROM NORTH GEORGIA ON FRIDAY INTO CENTRAL GEORGIA OVER THE WEEKEND. THE ABOVE NORMAL TEMPERATURES AND NEAR CRITICAL HIGH HEAT INDICES ARE EXPECTED TO RETURN TO MUCH OF THE AREA BY TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 30, 4:48 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT THU JUL 30 2015
GAZ080-081-091>094-103-104-302115-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-TAYLOR GA-SCHLEY GA-
CRAWFORD GA-PEACH GA-
448 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
WESTERN SUMTER...NORTHERN MACON...SOUTHERN TAYLOR...SCHLEY...SOUTHERN
CRAWFORD AND SOUTHWESTERN PEACH COUNTIES UNTIL 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHEAST OF
ROBERTA TO 6 MILES WEST OF ELLAVILLE...AND MOVING SOUTH AT 20 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FORT VALLEY...BUENA VISTA...BUTLER...ELLAVILLE...PRESTON...
MARSHALLVILLE...REYNOLDS...IDEAL...WESTON...PUTNAM...SEMINOLE...
RUPERT...POTTERVILLE...GARDEN VALLEY...DOYLE...BARTLETT...
DRANEVILLE...HORNS...FRIENDSHIP AND CHARING.
LAT...LON 3250 8385 3197 8463 3230 8463 3275 8394
TIME...MOT...LOC 2047Z 015DEG 16KT 3267 8392 3224 8442Special weather statement, Jul 30, 4:53 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT THU JUL 30 2015
GAZ078-302130-
HARRIS GA-
453 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 530 PM EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PINE MOUNTAIN TO
BLEECKER. THESE STORMS WERE NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PINE MOUNTAIN...MOUNTAIN HILL...GOAT ROCK LAKE...BARTLETTS FERRY DAM
AND LAKE HARDING.
LAT...LON 3287 8496 3287 8485 3281 8487 3261 8503
3261 8508 3263 8508 3264 8511 3266 8509
3267 8509 3269 8512 3270 8512
TIME...MOT...LOC 2053Z 015DEG 2KT 3285 8492 3257 8513Special weather statement, Jul 30, 5:10 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT THU JUL 30 2015
GAZ093-105-302145-
MACON GA-DOOLY GA-
510 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND NORTHWESTERN
DOOLY COUNTIES UNTIL 545 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTEZUMA...OR NEAR OGLETHORPE...MOVING
SOUTHWEST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...MONTEZUMA...BYROMVILLE...DOOLING...FOUNTAINVILLE...
WINCHESTER...CLEARVIEW...FLINT RIVER WMA AND WHITEWATER STATE PARK.
LAT...LON 3215 8403 3217 8403 3218 8405 3218 8407
3227 8418 3243 8395 3233 8385 3229 8385
3211 8398
TIME...MOT...LOC 2110Z 040DEG 8KT 3233 8397Special weather statement, Jul 30, 5:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT THU JUL 30 2015
GAZ044-053-054-302145-
SOUTH FULTON GA-COWETA GA-FAYETTE GA-
522 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SOUTH FULTON...
NORTHEASTERN COWETA AND WESTERN FAYETTE COUNTIES UNTIL 545 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRBURN...OR 12 MILES NORTHWEST OF
FAYETTEVILLE...MOVING SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...PEACHTREE CITY...UNION CITY...FAIRBURN...TYRONE...
PALMETTO...SENOIA...SHARPSBURG...TURIN...MADRAS...SANDY CREEK...
THOMAS CROSSROADS AND CANNONGATE.
LAT...LON 3363 8465 3361 8451 3331 8451 3337 8481
TIME...MOT...LOC 2122Z 017DEG 17KT 3357 8461Special weather statement, Jul 30, 5:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUL 30 2015
GAZ103-104-302200-
WEBSTER GA-SUMTER GA-
531 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER AND SUMTER
COUNTIES UNTIL 600 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ANDERSONVILLE TO
NEAR PLAINS...AND MOVING SOUTHWEST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...PLAINS...LESLIE...DE SOTO...DESOTO...SUMTER...LAMAR...NEW
ERA...CROXTON CROSSROADS...HUNTINGTON...METHVINS...MADDOX AND
PENNINGTON.
LAT...LON 3197 8444 3193 8445 3192 8446 3192 8452
3207 8446 3218 8410 3215 8403 3210 8400
3209 8398 3193 8403 3191 8405 3192 8434
3187 8434
TIME...MOT...LOC 2131Z 035DEG 7KT 3215 8407 3196 8445Special weather statement, Jul 30, 5:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU JUL 30 2015
GAZ044-302215-
SOUTH FULTON GA-
550 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 615 PM
EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRBURN...OR 12 MILES NORTHWEST OF
FAYETTEVILLE...MOVING SOUTH AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...EAST POINT...UNION CITY...COLLEGE PARK...FAIRBURN...
PALMETTO AND SANDTOWN.
LAT...LON 3372 8460 3371 8448 3370 8447 3370 8446
3354 8449 3352 8460 3350 8461 3350 8462
3351 8462 3351 8472
TIME...MOT...LOC 2150Z 014DEG 21KT 3359 8460The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:35 PM EDT | Special Weather Statement | FFC | White | 40 min |
| Jul 29, 9:16 PM EDT | Special Weather Statement | FFC | White | 44 min |
| Jul 30, 2:26 PM EDT | Special Weather Statement | FFC | Lamar | 34 min |
| Jul 30, 2:30 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
| Jul 30, 3:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 30, 3:29 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 30, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Taylor | 28 min |
| Jul 30, 4:01 PM EDT | Special Weather Statement | FFC | Crawford | 29 min |
| Jul 30, 4:06 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Jul 30, 4:48 PM EDT | Special Weather Statement | FFC | Crawford, Marion, Schley, Webster | 27 min |
| Jul 30, 4:53 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Jul 30, 5:10 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 30, 5:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jul 30, 5:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jul 30, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 44 min |
| Jul 30, 5:50 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Jul 30, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 30 min |
| Jul 30, 7:59 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.